Advertisement

Solution of a conjecture of Langlands

  • Floyd L. Williams
Conference paper
  • 262 Downloads
Part of the Lecture Notes in Mathematics book series (LNM, volume 1020)

Abstract

We present in this paper the solution of Langlands' conjecture on the multiplicity of an integrable discrete series representation in L2(Γ/G). We show that the conjecture is true in fact for infinitely many non-integrable discrete classes.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Harish-Chandra, Representations of semisimple Lie groups VI, Amer. J. Math. 78 (1956), 1–41, 564–628, and 79 (1957), 87–120, 193–257, 733–760.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    _____, Discrete series for semisimple Lie groups II, Acta Math. 116 (1966), 1–111.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    P. Griffiths and W. Schmid, Locally homogeneous complex manifolds, Acta Math. 123 (1969), 253–302.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    R. Hotta and R. Parthasarathy, A geometric meaning of the multiplicities of integrable discrete classes in L2(Γ/G), Osaka J. Math. 10 (1973), 211–234.MathSciNetzbMATHGoogle Scholar
  5. 5.
    _____, Multiplicity formulae for discrete series, Inventiones Mathematicae 26 (1974), 133–178.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    R. Langlands, The dimension of spaces of automorphic forms, Amer. J. Math. 85 (1963), 99–125.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    _____, Dimension of spaces of automorphic forms, Proc. Symposia in Pure Math. IX (1966), 253–257.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    W. Schmid, On a conjecture of Langlands, Annals of Math. 93 (1971), 1–42.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    _____, Some properties of square integrable representations of semisimple Lie groups, Annals of Math. 102 (1975), 535–564.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    _____, L2 — cohomology and the discrete series, Annals of Math. 103 (1976), 375–394.CrossRefzbMATHGoogle Scholar
  11. 11.
    A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc. 20 (1956), 47–87.MathSciNetzbMATHGoogle Scholar
  12. 12.
    _____, Seminars on analytic functions, Institute for Advanced Study, Princeton, vol. 2, 152–161.Google Scholar
  13. 13.
    P. Trombi and V. Varadarajan, Asymptotic behavior of eigenfunctions on a semisimple Lie group, Acta Math. 129 (1972), 237–280.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    F. Williams, Discrete series multiplicities in L2(Γ/G), to appear in Amer. J. Math.Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Floyd L. Williams
    • 1
  1. 1.Department of MathematicsUniversity of MassachusettsAmherstUSA

Personalised recommendations